Download Program Poster Presentation Guidelines Speaker Briefing Notes


Conference program as at 18th July 2017 subject to change

The Organising Committee is committed to the development of a comprehensive program covering a number of contemporary and innovative nursing and midwifery topics. More informaion coming soon.

Program

Day One - Thursday 14th September 2017
8.00am Registration
9.00am-10.15am Session 1 - Plenary Location
9.00am Welcome to Country
Introduction & Welcome
9.10am Official Conference Opening
Adjunct Professor Debra Thoms, Chief Nursing and Midwifery Officer
9.20am-10.05am Keynote Speaker
10.05am-10.35am Morning Tea
10.35am-12.35pm ExpandSession 2 - Concurrent
 

2A: Partnerships

2B: Care and
Compassion

2C: Innovation and
Evidence
Translation

2D Workshop:

10.35am - 10.55am

CPR Kids. Prevent.
Recognise. Respond
Nicole Ovens,
CPR Kids
Self and
Compassionate Care
for Nurses and
Midwives
Nicola Drayton,
Nepean Blue
Mountains Local
Health District
Reflections on
Innovations in
Delivery of Sepsis
Education in Belmont
Emergency
Department
Marcia Ingles
Diverse Skillsets
Deconstructing the
Development of an
Online Education
Module for NSW
Health Nurses and
Midwives
Elizabeth Prudom,
Health Education and
Training Institute

5 minute

Changeover

Changeover

Changeover

Changeover

11.00am - 11.20am

Plan of Action for
Antenatal Services in
the Bush
Tammy O’Connor,
Western NSW Local
Health District

Effectiveness of
Breast Cancer ESupport
for Women
with Breast Cancer
Undergoing
Chemotherapy: A
Randomized
Controlled Trial
Sally Chan,
University of
Newcastle

The Research
Evidence for Values
Based Leadership:
Congruent
Leadership Explore
David Stanley,
University of New
England

Improving
Schoolchildren with
Intellectual
Disabilities Hand
Hygiene Compliance
Using Behavioural
Cognitive Theory: A
Study Protocol
Regina Lee,
The Hong Kong
Polytechnic
University

5 minute

Changeover

Changeover

Changeover

Changeover

11.25am – 11.45am

Cardiovascular
Disease and Sexual
Health Care: Patients
and Health
Professionals’
Perceptions and
Experiences
Leah East,
University of New
England

Sleep in Custody -
Putting the Problem
to Bed
Christine Muller,
Justice Health and
Forensic Mental
Health Network

Tai Chi and Yoga in
Residential Care:
Participants’
Perceptions –
Qualitative Findings
Padmapriya
Saravanakumar
,
Victoria University of
Wellington

Clinical Education
Models for
Undergraduate
Nursing Education: a
Systematic Review
Rasika Jayasekara,
University of South
Australia

5 minute

Changeover

Changeover

Changeover

Changeover

11.50am – 12.10pm

Understanding Key
Supervisory Roles for
Undergraduate
Nurses on Rural
Clinical Placements
Jessica Stokes-
Parish and Fiona Little
,
University of
Newcastle

Labour Progress and
High BMI – Midwifery
Perspective
Beata Gidaszewski,
Westmead Hospital

Conversations About
Recurrent Venous
Leg Ulcers: A
Qualitative Study
Ann Stewart,
The Sutherland
Hospital

Perioperative Patient
Blood Management:
Translating Evidence
into Practice
Penny O'Beid,
Central Coast Local
Health District

5 minute

Changeover

Changeover

Changeover

Changeover

12.15pm – 12.35pm

Patients’ Rights and
Responsibilities: The
Right to Speak Up for
Safe Care
Zach Byfield,
University of New
England

I Am So Sorry
Joanne Garlick,
Young Hospital
Murrumbidgee Local
Health District

Gender
Cardiovascular Risk
Factors and
Angiographic
Findings in Females
with ST Elevation
Myocardial Infarction
Najmeh Alyasin,
The Canberra
Hospital and
University of
Canberra

The Violent Crumble:
A Hospital-wide
Approach to
Aggression in the
Workplace
Stephen Croft,
John Hunter Hospital
12.35pm-1.35pm Lunch & Poster Session
  Session 3 - Plenary
1.35pm

Keynote Presentation

2.15pm – 3.00pm ExpandSession 4 - Concurrent
 

4A: Partnerships

4B: Care and
Compassion

4C: Innovation and
Evidence
Translation

4D:

2.15pm – 2.35pm

Are Partnerships the
Key to Positive
Experiences?
Amie Mosgrove,
John Hunter Hospital
& University of
Newcastle

Children and Their
Family’s Experience
of Waiting for
Unplanned Minor
Surgery
Shaun Thompson, Sydney Children's
Hospital

Professionalising
Primary Health Care
Nursing – Could the
Answer Be a Career
and Education
Framework?
Brie Woods,
Australia Primary
Health Care Nurses
Association

Building Research
Capacity to Support
the Integration of
Research into
Clinical Practice
Gena Lieschke,
Hunter New England
Health Local Health
District

5 minute

Changeover

Changeover

Changeover

Changeover

2.40pm – 3.00pm

CORE Values: What
Do They Mean to
Healthcare
Consumers?
Deborah Armitage,
Hunter New England
Health Local Health
District

A Systematic Review
of the Effectiveness
of Behavioural
Smoking Cessation
Interventions in
Selected
Disadvantaged
Groups (2010-2017)
Amanda Wilson, University of
Newcastle

Young Adult
Diabetes Services
Usage After
Transition from
Paediatric Diabetes
Services
Xiaoyue Xu,
The University of
Newcastle

Registration of
Randomized
Controlled Trials in
Nursing Journals
Richard Gray,
La Trobe University
3.00pm – 3.30pm Afternoon Tea
3.30pm - 5.05pm ExpandSession 5 - Concurrent
 

5A: Partnerships

5B: Care and
Compassion

5C: Innovation and
Evidence
Translation

5D:

3.30pm – 3.50pm

Integrated Care -
Partnerships in Action
Deborah Higgs and Keely Hooper,
Blayney Health
Service

Burdens, Coping, and
Challenges in Caring
for a Child with
Developmental
Disability Among
Immigrant Parents:
An Integrated
Literature Review
Ethar Alsharaydeh,
The University of
Newcastle

Transitional
Registered Nurses –
A New and Innovative
Program for
Community Nursing
Michelle Lemoine,
Northern Sydney
Home Nursing
Service, NSLHD

Lifestyle Health
Behaviours of
Nurses: The ‘Fit for
the Future’ Survey
Xiaoyue Xu,
The University of
Newcastle

5 minute

Changeover

Changeover

Changeover

Changeover

3.55pm – 4.15pm

Implementing a
Nursing Systems
Framework in a
developing country
Richard Gray,
La Trobe University Ann Marie Cannaby,
Birmingham City
University
, Gina
Butler & Brent
Foreman
, Hamad
Medical Corporation

Measuring the Impact
of a 3D Simulation
Experience on
Nursing Students’
Cultural Empathy
Tracy Levett-Jones,
University of
Technology Sydney

The Call for Midwives
to Engage in
Immunisation
Education
Janine Mitchell,
SA Health

Statistical Thinking
and Methods
(STaMP) Integrate
Statistical Knowledge
with Professional
Knowledge and
Improvement
Knowledge
Helen Ganley, Northern Sydney
Local Health District

5 minute

Changeover

Changeover

Changeover

Changeover

4.20pm – 4.40pm

Adolescent and
Young Adult Cancer
Patients Require a
Tailored Age
Appropriate Service
Lyndal Moore,
Hunter and Northern
NSW Youth Cancer
Service

Validating a
Theoretical
Framework for
Dyadic Coping with
Cancer in Hong Kong
Vico Chiang,
School of Nursing,
Hong Kong

Could Peripheral
Intravenous
Cannulae Contribute
to Patient Morbidity?
Alannah Cooper,
St John of God
Subiaco

Undergraduate
Student’s Attitudes
and Views Towards
Domestic Violence: a
National Study
Frances Doran,
Southern Cross
University

5 minute

Changeover

Changeover

Changeover

Changeover

4.45pm – 5.05pm Collaborative
Graduate Nurse
Partnership
Susan Creech,
Mid North Coast
Local Health District
“Supporting New
Mums” Developing a
Postnatal
Psycho-educational
Smartphone
Application
Shanna Fealy,
Port Macquaire Base
Hospital & University
of Newcastle,
Donovan Jones,
University of Newcastle
Implementing
Evidence-based ED
Stroke Care: The
Triage, Treatment
and Transfer (T3)
Trial Adult
Simeon Dale,
Australian Catholic
University
Faculty to Facility:
Transferability of
Simulation Learning
from University to
Professional Practice,
Remia Bruce,
University of
Newcastle
5.05pm Close of Day One
5.05pm-7.00pm

Welcome Reception "Sponsored by University of New England"
Trade Display Area, NEX

Day Two - Friday 15th September 2017
8.00am Registration (for 1 Day delegates)
8.30am-9.25am Session 6 - Plenary
8.30am Welcome to Day 2
8.35am Gold Sponsor Address
8.40am-9.25am Keynote Address
9.30am Morning Tea
10.00am-10.45am Session 7 - Plenary
10.00am-10.45am Keynote Address
10.50am-12.00pm ExpandSession 8 - Concurrent
 

8A: Partnerships

8B: Care and
Compassion

8C: Innovation and
Evidence
Translation

8D:

10.50am – 11.10am

OpT In? Collaborative
Partnership and
Innovation in a
Remote Area Clinical
Trial
Emma Bugden,
Menzies School of
Health Research

Undergraduate
Nursing Students’
Perceptions of an
Embedded Academic
Literacies Diagnostic
Procedure
Lorinda Palmer,
University of
Newcastle

Designing and
Evaluating a Schoolbased
Hand Washing
Program in Malawi: A
Cluster Randomized
Controlled Trial
Balwani-mbakaya
Chingatichifwe,

The Hong Kong
Polytechnic University

Experienced and New
Graduate Registered
Nurse’s Perceptions
of Skill Development
and Acquisition
Ann Williams,Lucinda Matheson,Tracey Payne &
Neridah Thomson

John Hunter Hospital

5 minute

Changeover

Changeover

Changeover

Changeover


11.15am – 11.35am

Gaay Guwaa-la
Nganuda “Talk to Me”
Susan Brown,
Narrabri Hospital

Making Visible the
Unseen Patients in
the Ambulance Bay:
An Observational
Study of Emergency
Nursing Workload
Wayne Varndell, Prince of Wales Hospital

Too Many is Never
Enough?? Or is It??
Rapid Staff Capacity
Development: An
Emergency
Department
Experience
Kath Lynch and and
Karissa MacGregor,
HNE Health

Between The Flags
Program Introduction
and Resultant
Changes in Nurses’
Workplace Cultur
Cathy Maginnis,
Charles Sturt
University

5 minute

Changeover

Changeover

Changeover

Changeover

11.40am – 12.00pm

The Patients' Voice
Kim Maddock,
Nepean Blue
Mountains Local
Health District

Evaluation of
Psychoeducation
Support App for
Carers of People
Living with Dementia
Sally Chan,
University of
Newcastle

Health Coaching in
Obese Women with
Gestational Diabetes
Mellitus: A Pilot Study
Ping Bullock,
Launceston General
Hospital

The Preparation for
Clinical Practice
Survey: Results from
the Open-response
Question
Maricris Algoso,
Western Sydney
University

12.00pm-1.00pm Lunch and Poster Session
1.00pm-3.00pm ExpandSession 9 - Concurrent
 

9A: Partnerships

9B: Care and Compassion

9C: Innovation and
Evidence Translation

1.00pm – 1.20pm

Beyond a Bundle of
Behaviours; Hourly Rounding
As Meaningful Moments
Melissa Oakman,
The Maitland Hospital

Effect of Buddhist-based,
Nurse-delivered Program on
Psychological Symptom
Cluster of Women with
Breast Cancer
Samonnan
Thasaneesuwan
, Prince of
Songkla University

Learning Field Triage in a 3D
Game-based Virtual
Environment
Meyrick Chow,
Tung Wah College

5 minute

Changeover

Changeover

Changeover

1.25pm – 1.45pm

An Evaluation Study on the
Perception of Fathers'
Involvement in Areas of
Maternal and Child Health
Services, Port Moresby, PNG
Esther Pelly,
Pacific Adventist University

The Implementation and
Evaluation of an Innovative
and Immersive Disability
Empathy Simulation
Natalie Govind,
University of Technology
Sydney

Wastage in our ranks:
Insights from Australian
Nursing Journals 1965-1975
Yoni Luxford
University New England

5 minute

Changeover

Changeover

Changeover

1.50pm – 2.10pm

Hospital-based Simulation:
Collaboration Improves
Nursing Students'
Confidence in Managing
Deteriorating Patients
Connie Matthews,
Central Coast Local Health
District

The Provision of Optimal
Care to Patients Dying in
Hospitals: Nurses’
Perceptions
Jan Shepherd,
University of Newcastle

Technology Informing
Diabetes Care
Michelle Kriss,
Greater Newcastle Sector
Diabetes Service

5 minute

Changeover

Changeover

Changeover

2.15pm – 2.35pm Healthcare Collaboratives:
How Can They Help
Translate Evidence into
Practice?
Jed Duff,
University of Newcastle
Characteristics of Children
Attending Emergency
Departments with Fever: A
Descriptive Analysis
Muhammad Alqudah,
University of Newcastle
Undergraduate Nursing
Students’ Perceptions of an
Embedded Academic
Literacies Diagnostic
Procedure
Lorinda Palmer,
University of Newcastle

5 minute

Changeover

Changeover

Changeover

2.40pm – 3.00pm Evaluating the Way We Care
with a Collaborative
Framework.
Sarah Coye, The Sydney
Children's Hospitals Network
Nurse Stabilisation Clinic – a
New Model
Marion Hawker,
Greater Newcastle Sector
Diabetes Service
Is Exposing Well Birthing
Women to Antibiotics for
Prevention of Group B
Streptococcal Infection Doing
More Harm Than Good?
Kathryn Braye,
HNEH UTS
3.00pm-3.30pm Afteroon Tea
  Session 10 - Plenary
3.30pm-4.00pm Wrap Up and Closing Remarks **Close of Conference**